Remission of SSRI-Induced Akathisia After Switch to Nefazodone
J Clin Psychiatry 2001;62(7):570-571 [letter]
© Copyright 2014 Physicians Postgraduate Press, Inc.
Purchase This PDF for $40.00
If you are not a paid subscriber, you may purchase the PDF.
(You'll need the free Adobe Acrobat Reader.)
Receive immediate full-text access to JCP. You can subscribe to JCP online-only ($86) or print + online ($156 individual).
With your subscription, receive a free PDF collection of the NCDEU Festschrift articles. Hurry! This offer ends December 31, 2011.
If you are a paid subscriber to JCP and do not yet have a username and password, activate your subscription now.
As a paid subscriber who has activated your subscription, you have access to the HTML and PDF versions of this item.
Click here to login.
Did you forget your password?
Still can't log in? Contact the Circulation Department at 1-800-489-1001 x4 or send email
Letter to the Editor
Sir: Akathisia may be defined as the subjective feeling of muscle discomfort usually manifesting as a result of treatment with antipsychotic medication. Moreover, the subjective experience is often associated with objective symptomatology such as restless leg movements, walking to and fro, and inability to sit in one place for an extended period of time. This undesirable side effect frequently expresses itself as a formidable therapeutic challenge. While akathisia is most commonly expressed following the use of antipsychotic medication, often it may be observed resulting from the use of antidepressant therapy, in particular drugs of the selective serotonin reuptake inhibitor (SSRI) class expressing serotonin-2A (5-HT2A) stimulatory effects. Various reports have estimated the occurrence rate of this phenomenon of SSRI-induced akathisia to range from 9.8% to 45.1%.